Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 15, 2022, 12:47 PM CDT for 14 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2022, 12:47 PM CDT (17:47 UTC)
- Expired
- Mar 15, 2022, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Bexar County, TX, Blanco County, TX, Caldwell County, TX, Comal County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Medina County, TX, Real County, TX, Uvalde County, TX
The radar
The Austin/San Antonio radar (KEWX), 72 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2724 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067 WWUS84 KEWX 151747 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1247 PM CDT Tue Mar 15 2022 ...RED FLAG WARNING IS IN EFFECT UNTIL 5 PM THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY ACROSS PORTIONS OF THE HILL COUNTY AND THE I-35 CORRIDOR... .Breezy northwesterly winds continue before gradually subsiding late this afternoon into this evening while relative humidity values fall near or below 20 percent. TXZ171-185>191-203>208-152200- /O.NEW.KEWX.FW.W.0004.220315T1747Z-220315T2200Z/ Llano-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-Hays-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell- 1247 PM CDT Tue Mar 15 2022 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE HILL COUNTRY AND THE I-35 CORRIDOR... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 5 PM CDT this afternoon. * WINDS...North 15 to 25 mph with gusts up to 30 to 35 mph. * RELATIVE HUMIDITY...As low as 10 to 20 percent. * IMPACTS...Extreme fire behavior growth is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
144 WWUS84 KEWX 152159 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 459 PM CDT Tue Mar 15 2022 ...RED FLAG WARNING EXTENDED UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS PORTIONS OF THE HILL COUNTY AND THE I-35 CORRIDOR... .Breezy northwesterly winds continue before gradually subsiding early this evening while relative humidity values continue to hold under 20 percent. RH recovery above 20 percent will occur early this evening and tonight. TXZ171-185>191-203>208-160000- /O.EXT.KEWX.FW.W.0004.000000T0000Z-220316T0000Z/ Llano-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-Hays-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell- 459 PM CDT Tue Mar 15 2022 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE HILL COUNTRY AND THE I-35 CORRIDOR... * WINDS...North 15 to 25 mph with gusts up to 30 to 35 mph. * RELATIVE HUMIDITY...As low as 10 to 20 percent. * IMPACTS...Extreme fire behavior growth is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
106 WWUS84 KEWX 152359 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 659 PM CDT Tue Mar 15 2022 ...RED FLAG WARNING TO EXPIRE AT 7 PM CDT THIS EVENING... .With weakening winds and increasing RH, fire weather criteria have fallen below critical thresholds, thus allowing for the expiration of the Red Flag Warning. TXZ171-185>191-203>208-160100- /O.EXP.KEWX.FW.W.0004.000000T0000Z-220316T0000Z/ Llano-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-Hays-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell- 659 PM CDT Tue Mar 15 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE HILL COUNTRY AND THE I-35 CORRIDOR... With weakening winds and increasing RH, fire weather criteria have fallen below critical thresholds, thus allowing for the expiration of the Red Flag Warning. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 15, 12:22 PM CDT, 25 minutes earlier.
Area forecast discussion, Mar 15, 12:22 PM CDT, 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1222 PM CDT Tue Mar 15 2022 .AVIATION...18Z TAF Package VFR flight conditions through the period with mainly clear skies. Breezy northwesterly winds continue this afternoon with wind gusts between 20 to 25 knots at KAUS/KSAT/KSSF. Speeds will be slightly weaker for KDRT. Winds subside late this afternoon and into this evening. Winds are to shift overnight into Wednesday morning with south to southeasterly winds by Wednesday afternoon. && .PREV DISCUSSION... /ISSUED 632 AM CDT Tue Mar 15 2022/ AVIATION... /12Z TAFS/ VFR skies will extend through the TAF periods. Most of the post- frontal winds will be decoupled through around 14Z. A few gusts over 22 Knots are possible in the late morning to midday, with lighter winds to resume by mid to late afternoon. PREV DISCUSSION... /ISSUED 259 AM CDT Tue Mar 15 2022/ .New SHORT TERM, LONG TERM... SHORT TERM... (Today through Wednesday) Issued at 245 AM CDT Tue Mar 15 2022 In the wake of the spring storm system the cold front is moving through rather weakly in the overnight hours. Upon daybreak 30 knot winds above the surface should mix down and bring some brief 15-25 and gusty winds generally east of Hwy 281 with mainly 10 to 15 mph winds by mid-afternoon. A slight NW component and relatively moderate upstream temperatures in the upper 30s and 40s over West- Central/NW TX should mean another afternoon of above normal max temps in the mid 70 to low 80s. The air will be plenty dry and with light winds, a few pockets of the Hill County may see lows in the upper 30s. Most lows will be in the 40s and that should set up for an even warmer afternoon Wednesday. FIRE WEATHER... Breezy conditions will combine with dry dewpoints along and west of the Highway 281 corridor will make for some elevated to near critical fire weather conditions today. South winds returning Wednesday will make for a elevated to near critical fire weather conditions over these same areas. LONG TERM... (Wednesday night through Monday) Issued at 245 AM CDT Tue Mar 15 2022 An upper level low will be passing to our north on Thursday and this will send a dryline into the western two-thirds of the area Thursday afternoon. No convection is expected to initiate along this feature, but very dry and warm air will move in behind this feature with afternoon humidity values dropping into the 8-20 percent range west of a Llano to Pearsall line. West winds behind the dryline will range from 15-20 mph north of Highway 90 leading to critical fire weather conditions there, but weaker winds are expected south of Highway 90 leading to elevated to near-critical fire weather conditions. Highs Thursday will range from near 90 in the west to the upper 70s in the east. The cold front associated with the upper trough will move through the area Thursday night, with a slight chance of showers and thunderstorms in the eastern counties. Temperatures behind the front Friday afternoon will be in the 70s. North winds 10-18 mph and humidity values in the 17-35 percent range will lead to elevated to near critical fire weather conditions once again. One last day of dry air will continue Saturday before moisture begins to increase on Sunday. With the increase in moisture, rain chances may be on the increase once again by Monday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 47 82 53 83 49 / 0 0 0 10 10 Austin Bergstrom Intl Airport 42 81 49 83 49 / 0 0 0 10 10 New Braunfels Muni Airport 44 83 50 84 48 / 0 0 0 - - Burnet Muni Airport 43 81 52 83 45 / 0 0 0 10 - Del Rio Intl Airport 46 88 54 91 50 / 0 0 0 0 0 Georgetown Muni Airport 45 81 51 83 47 / 0 0 0 10 10 Hondo Muni Airport 42 85 49 88 47 / 0 0 0 0 0 San Marcos Muni Airport 44 81 49 83 48 / 0 0 0 10 10 La Grange - Fayette Regional 46 80 52 78 52 / 0 0 0 10 20 San Antonio Intl Airport 46 82 52 83 50 / 0 0 0 - - Stinson Muni Airport 46 85 52 87 52 / 0 0 0 - - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Brady Long-Term...05 Decision Support...Treadway
Hazardous weather outlook, Mar 15, 3:30 AM CDT, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 330 AM CDT Tue Mar 15 2022 TXZ171>173-183>194-202>209-217>225-228-160900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 330 AM CDT Tue Mar 15 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Elevated to near critical fire weather conditions from dry air and breezy north winds are expected mainly west of the I-35 corridor today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated to near critical fire weather conditions are expected each day through Saturday due to low humidities, breezy winds, and dry vegetation, especially west of I-35 during the midday through early evening hours. An hour or two of critical fire weather conditions in a few various spots cannot be ruled out for each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Mar 15, 9:56 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
956 AM CDT TUE MAR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 1 SSE BASTROP STATE PAR 30.10N 97.28W
03/14/2022 E0.88 INCH BASTROP TX PUBLIC
SPOTTER NETWORK REPORT AND PUBLIC PICTURES
OF NICKEL SIZE HAIL NEAR BASTROP STATE PARK.
DELAYED REPORT.
&&
MBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:16 PM CDT | Special Weather Statement | EWX | Fayette | 44 min |
| Mar 14, 7:28 PM CDT | Special Weather Statement | EWX | Gonzales | 32 min |
| Mar 14, 7:58 PM CDT | Special Weather Statement | EWX | Fayette | 17 min |
| Mar 14, 8:23 PM CDT | Special Weather Statement | EWX | Williamson | 7 min |
| Mar 14, 8:36 PM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 39 min |
| Mar 14, 8:39 PM CDT | Special Weather Statement | EWX | Lee | 21 min |
| Mar 14, 10:30 PM CDT | Special Weather Statement | EWX | Fayette | 45 min |
| Mar 14, 11:16 PM CDT | Special Weather Statement | EWX | Lavaca | 59 min |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.